Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 178, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 10, 2001, 7:48 PM CDT for Sevier County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 10, 2001, 7:48 PM CDT (00:48 UTC)
- Expired
- Oct 10, 2001, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 133 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2776 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
802 WUUS54 KSHV 110047 SVRSHV ARC133-110130- /NEW.KSHV.SV.W.0056.110048-110130/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 748 PM CDT WED OCT 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 830 PM CDT * AT 748 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF DE QUEEN...OR ABOUT 10 MILES NORTHWEST OF HORATIO...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 2 MILES NORTH OF DE QUEEN AT 755 PM CDT 4 MILES SOUTHEAST OF GILLHAM AT 805 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS UNTIL 830 PM CDT. LAT...LON 3409 9447 3395 9446 3413 9411 3419 9431
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 2:45 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Oct 10, 2:45 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT WED OCT 10 2001 THE AFTERNOON SURFACE ANALYSIS SHOWS LITTLE MOVEMENT ON THE FRONT FROM THIS MORNING...AS THE FRONT IS STILL POSITIONED NEAR A TUL...SPS LINE. A WET FORECAST IS ON TAP THE NEXT COUPLE OF DAYS...AS THE CURRENT SYSTEM WILL PUSH THROUGH TONIGHT AND THURSDAY...WHILE ANOTHER SYSTEM SHOWN BY THE MRF IS MOVING IN LATE FRIDAY. WILL FOLLOW THE ETA IN THE SHORT TERM FORECAST ALTHOUGH WE HAVE NO BOUNDARY LAYER MOISTURE. BASED ON THE SHV MORNING SOUNDING THE LOWER LEVELS ARE ALREADY WET...AND ARE LIKELY TO REMAIN THAT WAY THROUGH THE PERIOD. THE ETA SHOWS THE FRONT MOVING INTO THE AREA AROUND MIDNIGHT TONIGHT...MAKING ITS EXIT FROM THE AREA THURSDAY AFTERNOON. THE 1000-500MB MEAN RH IS WET WITH THIS FRONT...SO RAIN IS ALMOST A GUARANTEE. HOWEVER RAIN WILL BE LIMITED OUT AHEAD OF THE BOUNDARY...AS LIFT WILL BE PRETTY MUCH CONFINED TO THE FRONT. A FEW STRONG THUNDERSTORMS WILL BE ALONG THE MAIN SQUALL LINE...BUT SEVERE WEATHER WITH THIS SYSTEM WILL BE ISOLATED ACROSS OUR AREA...AS BEST DYNAMICS ARE WELL TO THE NORTH. IN THE EXTENDED...THE MRF SHOWS A DEEPER UPPER LEVEL TROUGH APPROACHING THE AREA FRIDAY NIGHT. A WET START TO WEEKEND WILL BE FORECAST...THEN CLEARING QUICKLY SUNDAY AS COOL WEATHER RETURNS. PRELIMS... SHV 72/74/64/74 6942 MLU 71/74/64/75 7+62 TXK 67/72/59/72 +522 TYR 68/72/63/73 8722 LFK 74/75/64/75 5953 ELEVEN .SHV...NONE.
In the hours before
Local storm report, Oct 10, 6:43 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0540 PM MANCHESTER TX 1.75 INCH HAIL
10/10/01 RED RIVER GOLFBALL SIZE HAIL
COVERING THE GROUND.
REPORTED BY LAW
ENFORCEMENT.
0550 PM 6 NE MANCHESTER TX 1.75 INCH HAIL
10/10/01 RED RIVER GOLFBALL SIZE HAIL
REPORTED AT WOODLAND
FARMS. REPORTED BY LAW
ENFORCEMENT.Local storm report, Oct 10, 7:00 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0623 PM 5 W IDABEL OK .75 INCH HAIL
10/10/01 MCCURTAIN DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.Local storm report, Oct 10, 7:04 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0700 PM 5 E DIERKS AR .75 INCH HAIL
10/10/01 HOWARD DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 8:29 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 46 min |
| Oct 10, 8:42 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 48 min |
| Oct 10, 11:20 PM CDT | Flash Flood Warning | SHV | Columbia | 4 hr |
| Oct 11, 1:00 AM CDT | Flash Flood Warning | SHV | Lafayette, Miller | 4 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.